MAUDE Adverse Event Report: ETHICON INC. VCL+ UD 27IN 5-0 S/A RB-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ UD 27IN 5-0 S/A RB-1; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP213H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 2/24/2026.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.H3 investigational summary: the product was returned to ethicon for evaluation.One empty open foil packet, one labeled winding former with a detached needle incrusted in the paper lid and one undispensed suture outside it were returned for analysis.Product code vcp213h.During the visual inspection of the detached needle, the swage and attachment area were noted to be as expected.The barrel hole was examined under magnification and remnant suture was noted.The suture end was observed to be severely cut therefore this resulted in a clip off defect.Based on the information currently available, clip off was identified during the investigation of the sample received.This product issue will be addressed through the ethicon quality system.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.It was reported that the problem of pulling off suture needle happened in surgery.Changed another one to complete the surgery.The needle did not fell into the patient.There were no patient consequences reported.Additional information was requested.

Brand Name
VCL+ UD 27IN 5-0 S/A RB-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24431315
Report Number2210968-2026-01930
Device Sequence Number10227562
Product Code GAM
UDI-Device Identifier10705031051645
UDI-Public(01)10705031051645(17)290731(10)102L09
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K132580
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVCP213H
Device Lot Number102L09
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/13/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2026
Initial Report FDA Received Date02/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown